MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV07F180/80
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 a 6mm x 4mm amplatzer duct occluder ii was selected for implant using a 6f amplatzer torqvue delivery system to close a patent ductus arteriosus (pda).The devices were prepared per ifu.The cable connection was checked 2-3 times.Angiography was used to determine device sizing.During the implant the occluder was advanced 5cm from the delivery sheath and prematurely released from the delivery cable.The location of the device was confirmed to still be inside the delivery system.A scalpel was used to cut in front of the location of the device to retrieve it.The delivery system was replaced with a new 7f amplatzer torqvue delivery system.The same occluder was used with the 7f delivery system to complete the procedure.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of premature separation was reported.A returned device inspection, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as a cut was done in front of the location of the device to retrieve it.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of premature separation was reported.The device was returned to abbott and confirmed to meet functional specifications.The sheath was received cut in two separate pieces, which is consistent with the reported event, as the sheath was cut during the procedure to retrieve the occluder.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the information received, the cause of the reported incident could not be conclusively determined.The reported unexpected medical intervention was a result of case-specific circumstances as a cut was made in front of the location of the device to retrieve it.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21961638
Report Number2135147-2025-02373
Device Sequence Number7265740
Product Code DQY
UDI-Device Identifier00811806010793
UDI-Public(01)00811806010793(17)270430(10)10352014
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ITV07F180/80
Device Catalogue Number9-ITV07F180/80
Device Lot Number10352014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer07/30/2025
02/02/2026
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date08/07/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 4MM AMPLATZER DUCT OCCLUDER II[9-PDA2-06-04]
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight22 KG